Youth AOD workers have recently contacted YoDAA to make workers (and young people) aware of a pill that is falsely being marketed as ecstasy / MDMA in the Northern suburbs of Melbourne.

‘Blue Batman’ made headlines late last year when it was linked to the death of a young person in Sydney who jumped from a bulding thinking he could fly. Since then police in NSW and WA have issued warnings to the public. This is the first report YoDAA has received of a recent batch in the North and we hope it is the last.

So how can young people identify them?

The tablets are described as light blue in colour and stamped with a batman logo. Though sold as MDMA / Ecstasy they are believed to contain high levels of 25c-NBOMe a synthetic LSD type substance which can induce psychotic symptoms. 

Should we be warning all young people about this drug?

For a small number of young people, warning them about a particular drug actually makes it more enticing to try. Rather than isolate a particular pill as being unsafe, arm young people with the knowledge and confidence to access accurate and current information about what they are using.

Top Tips & resources for Workers

  • Pass on accurate and balanced information about Blue Batman to young people who you know already use ecstasy (or are considering using).
  • All pills are not created equal. Encourage young people considering trying a pill to become familiar with The Pill Report and understand what they are taking.
  • First time with a pill or powder is one of our favourite harm minimisation videos, watch it with a young person you work with
  • Know your stuff. Ecstasy – Fast facts for workers covers the basics including harm min tips for workers
  • If at all concerned about unusual symptoms in a young person who uses ecstasy, contact emergency services.